MAUDE Adverse Event Report: ABBOTT MEDICAL TAILORY FLEXIBLE ANNULOPLASTY BAND; RING, ANNULOPLASTY

ABBOTT MEDICAL TAILORY FLEXIBLE ANNULOPLASTY BAND; RING, ANNULOPLASTY
Model Number TARP-27
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 27mm sjm tailor¿ annuloplasty ring was selected for implant to repair the mitral valve.After implantation of the tailor ring, the physician found that there was still a moderate regurgitation.The physician alleged that the material of the tailor ring was too soft to reshape the annular.Because of this, the anterior leaflet and the posterior leaflet couldn¿t align well.The physician explanted the mitral ring and it was replaced with a 27mm masters mechanical heart valve instead.The procedure time was extended about 25 minutes.The procedure was finished successfully without patient consequence.The patient remained stable throughout the procedure and is currently safe and stable.
 
Additional Manufacturer Narrative
Explant due to moderate regurgitation was reported.It was also reported that anterior leaflet and the posterior leaflet couldn¿t align well as the material of the tailor ring was too soft to reshape the annular.The investigation found that the ring was noted to be blue/purple in color.No damage or anomalies were noted to the ring.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
TAILORY FLEXIBLE ANNULOPLASTY BAND
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16948681
Report Number2135147-2023-02147
Device Sequence Number6356391
Product Code KRH
UDI-Device Identifier05414734007689
UDI-Public05414734007689
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022363
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2024
Device Model NumberTARP-27
Device Catalogue NumberTARP-27
Device Lot Number7125912
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2023
Supplement Date Received by Manufacturer06/23/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale